Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 8, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 7, 2007, 5:54 AM MDT for 15 counties in Colorado. It took effect at Aug 7, 2007, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 5:54 AM MDT (11:54 UTC)
- In effect from
- Aug 7, 2007, 12:00 PM MDT
- Expired
- Aug 7, 2007, 8:08 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 071154 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 554 AM MDT TUE AUG 7 2007 ...FLASH FLOOD WATCH IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS... .A STRONG MONSOONAL DISTURBANCE...A MOIST ATMOSPHERE...AND SATURATED CONDITIONS FROM RECENT HEAVY RAINS...WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING ACROSS PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. COZ058>088-072000- /O.NEW.KPUB.FF.A.0008.070807T1800Z-070808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 554 AM MDT TUE AUG 7 2007 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY... PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING * A STRONG UPPER LEVEL DISTURBANCE...DEEP ATMOSPHERIC MOISTURE...AND SATURATED SOIL CONDITIONS...WILL RESULT IN AN ELEVATED RISK OF FLASH FLOODING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. * FLASH FLOODING...THREATENING LIFE AND PROPERTY...WILL BE POSSIBLE. BURN SCARS...STREAMS...AND HIGHLY URBANIZED AREAS WILL ESPECIALLY BE AT RISK. ADDITIONALLY...AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY WILL BE AT AN ELEVATED RISK OF FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LW
2 follow-up statements
000 WGUS65 KPUB 071759 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT TUE AUG 7 2007 ...A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR LARGE SECTIONS OF SOUTHERN COLORADO... .A STRONG MONSOONAL DISTURBANCE...A MOIST ATMOSPHERE...AND SATURATED CONDITIONS FROM RECENT HEAVY RAINS...WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING ACROSS PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. COZ058>088-080200- /O.CON.KPUB.FF.A.0008.070807T1800Z-070808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 1159 AM MDT TUE AUG 7 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * THROUGH THIS EVENING * A STRONG UPPER LEVEL DISTURBANCE...DEEP ATMOSPHERIC MOISTURE... AND SATURATED SOIL CONDITIONS...WILL RESULT IN AN ELEVATED RISK OF FLASH FLOODING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. * FLASH FLOODING...THREATENING LIFE AND PROPERTY...WILL BE POSSIBLE. BURN SCARS...STREAMS...AND HIGHLY URBANIZED AREAS WILL ESPECIALLY BE AT RISK. ADDITIONALLY...AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY WILL BE AT AN ELEVATED RISK OF FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 080208 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 808 PM MDT TUE AUG 7 2007 ...THE THREAT OF HEAVY RAINS DIMINISHING ACROSS SOUTH CENTRAL COLORADO... .THE THREAT OF HEAVY RAINS AND FLASH FLOODING HAS DIMINISHED ACROSS SOUTH CENTRAL COLORADO AND THE I-25 CORRIDOR...ALLOWING FOR THE FLASH FLOOD WATCH WHICH WAS IN EFFECT UNTIL MIDNIGHT TO BE CANCELLED. COZ058>088-080315- /O.CAN.KPUB.FF.A.0008.000000T0000Z-070808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 808 PM MDT TUE AUG 7 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINSH ACROSS SOUTH CENTRAL COLORADO THROUGH THE REST OF THE EVENING...WITH THE THREAT OF HEAVY RAINS AND FLASH FLOODING ALSO ENDING ACROSS THE AREA. THIS HAS ALLOWED FOR THE CANCELLATION OF THE FLASH FLOOD WATCH WHICH WAS IN EFFECT UNTIL MIDNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 4:51 AM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 7, 4:51 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 451 AM MDT TUE AUG 7 2007 .SHORT TERM... (TODAY AND TONIGHT) ...FLASH FLOOD POTENTIAL TODAY...FLOOD WATCH FOR POSSIBLE FLASH FLOODING FROM NOON TO MIDNIGHT... ...ALSO POTENTIAL FOR MORE SEVERE WIND GUSTS...MARGINALLY LARGE HAIL... WILL GO AHEAD WITH A FLOOD WATCH FOR FLASH FLOODING FOR THE MOUNTAINS AND ADJACENT PLAINS FROM NOON TODAY UNTIL MIDNIGHT. WATER VAPOR PICTURES SHOW WHAT LOOKS LIKE A PRETTY SIGNIFICANT MONSOONAL SHORTWAVE SPINNING OVER SOUTHWEST NEW MEXICO THIS MORNING. THIS DEPRESSION IS THE MOST SIGNIFICANT I HAVE SEEN IN DAYS AND IS PICKED UP SOLIDLY BY BOTH THE NAM12 AND GFS40. BOTH MODELS EJECT IT NORTHEAST ACROSS COLORADO DURING THE AFTERNOON AND EVENING HOURS. THE GFS40 HAS MUCH HIGHER QPF THAN THE NAM12...BUT BOTH MODELS INDICATE FAIRLY WIDESPREAD PRECIPITATION. THE NATURE OF THE RECENT MONSOON COUPLED WITH PRECIPITABLE WATER VALUES BETWEEN 1 AND 1.5 INCHES WOULD SUPPORT QPF MORE ALONG THE LINES OF THE GFS40...AT LEAST ON A LOCALIZED CONVECTIVE SCALE. THERE HAS ALREADY BEEN HEAVY RAINFALL OVER MUCH OF THE MOUNTAINS AND ADJACENT PLAINS IN RECENT DAYS. SOILS ARE SATURATED IN MANY AREAS AND STREAMS ARE RUNNING FULL. THE PROSPECT OF ANOTHER...POSSIBLY MORE INTENSE...ROUND OF CONVECTIVE RAINS OVER ALREADY SATURATED AREAS...SPELLED FLOOD WATCH TO ME. OPTED NOT TO INCLUDE THE PLAINS FARTHER EAST. RAINS OUT EAST HAVE GENERALLY BEEN MORE SPOTTY IN RECENT DAYS. YESTERDAY DID SEE AN INCREASE IN COVERAGE...BUT WOULD SUSPECT THAT CONDITIONS OUT THAT WAY ARE STILL CONSIDERABLY LESS SATURATED. ONE THING THAT MAY WORK AGAINST THE FLOOD POTENTIAL IS THE UPPER LEVEL WIND FLOW. IT HAS INCREASED OVER THE PAST 24-36 HOURS...YIELDING BETTER STORM MOVEMENT. STORMS HAVE BEEN MOVING ALONG AT A GOOD CLIP (20-25 MPH)...KEEPING LOCAL RAINFALL TOTALS DOWN...DESPITE INTENSE INSTANTANEOUS RATES. THIS MAY BE A FACTOR AGAIN TODAY. HOWEVER...THERE IS A SIGNIFICANT TRIGGER AND AMPLE MOISTURE TO WORK WITH...SO STORM MOVEMENT MAY END UP MOOT. REPEATED DEVELOPMENT OF FAST MOVING...INTENSE RAINERS...OVER THE SAME AREAS WILL TEND TO NEGATE THE LIMITING EFFECTS OF FAST STORM MOTIONS. SO...BEST CALL IS A FLOOD WATCH FOR FLASH FLOODING. WITH THE INCREASED WIND SPEEDS ALOFT...WE WILL ALSO BE LOOKING AT INCREASE POTENTIAL FOR SOME SEVERE WEATHER TODAY...MUCH LIKE WHAT OCCURRED YESTERDAY. THAT IS...COULD BE LOOKING AT A FEW SEVERE STORMS...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL 3/4-1 INCH IN DIAMETER. BY MIDNIGHT OR SO...LOOKS LIKE MUCH DRIER AIR WILL BE SPREADING IN FROM THE WEST. THIS SHOULD BRING AN END TO THUNDERSTORM ACTIVITY...WITH PLENTY OF STARS APPEARING. LW .LONG TERM... (WEDNESDAY THROUGH MONDAY) WEDNESDAY AND THURSDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT THIS MORNING IN SLIDING THE UPPER RIDGE WEST TOWARDS THE DESERT SW...HELPING TO DRY OUT AND WARM UP THE REGION. THEREFORE...LESSENED CLOUD COVER AND WENT WITH LOW ISOLATED POPS BOTH DAYS...MAINLY AFTN AND EVE OVER THE HIGHER TERRAIN AND NEARBY PLAINS. WAS TEMPTED TO PULL POPS COMPLETELY FOR THE PLAINS...BUT DECIDED AGAINST DUE TO ABUNDANT SOLAR HEATING. SHOULD BE CLOSER TO THE DIURNAL PATTERN THE CWA USUALLY EXPERIENCES...WITH MAX TEMPS IN THE 70S AND 80S FOR THE MTS AND HIGH VALLEYS...AND 90S PUSHING 100 F FOR THE PLAINS. FRIDAY THROUGH MONDAY...THE RIDGE LINGERS IN THE AREA THROUGH THE WEEKEND...AND AT TIMES LOOKS TO BE DIRECTLY OVERHEAD. CONTINUED HOT TEMPS...WITH MUCH OF THE PLAINS MOST LIKELY SEEING AROUND 100 DEGREES FOR A MAX. ONLY CHANGE IS THAT MODELS ARE CONTINUING TO SHOW MOISTURE SNEAKING BACK UP UNDER THE RIDGE...PRODUCING A SLIGHTLY BETTER CHANCE FOR CONVECTION. AT THIS TIME PROBABILITY STILL LOOKS ONLY ISOLATED...BUT SPREAD IT OUT A BIT WIDER AND INCREASED CLOUD COVER TO SHOW MOSTLY CLOUDY SKIES AFTN AND EVE. AS THE WEEKEND NEARS POP FORECAST WILL HAVE TO BE REVISITED. MOORE && .AVIATION...INTENSE THUNDERSTORMS PRODUCING HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND FREQUENT LIGHTNING. IFR CIGS/VSBYS IN THUNDERSTORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ058>088. && 50/27
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT MON AUG 6 2007 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THIS EVENING. ONCE AGAIN...THE PRIMARY THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED FLOODING...AND LIGHTNING. ADDITIONALLY...A FEW STORMS COULD PRODUCE 1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Aug 6, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 53 min |
| Aug 6, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 52 min |
| Aug 6, 7:54 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 48 min |
| Aug 7, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 36 min |
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.